MAUDE Adverse Event Report: COVIDIEN FLEXIBLE YANKAUER REGULAR CAPA; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

COVIDIEN FLEXIBLE YANKAUER REGULAR CAPA; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888501015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the tip fell down during surgery.The surgeon managed to get it back.No injury on the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process of the reported lot number.One sample with detached sump tip was returned for the investigation.The sample was not in its original package.During the visual inspection, it was observed that there was no evidence of the bonding agent cyclohexane puriss present on either the tip of the suction catheter or the inside surface of the sump tip.As a result of visual inspection, the reported condition is confirmed.The root cause of the reported issue is non-application of cyclohexane puriss (bonding agent) on catheter.A corrective and preventive action (capa) has been opened to implement effective solutions to prevent reoccurrence of this issue.Upon receipt of the customer complaint, a quality alert was raised in the manufacturing area, where the suction catheter is manufactured and required personnel were trained on this quality alert making employees aware of the complaint.

Brand Name
FLEXIBLE YANKAUER REGULAR CAPA
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
COVIDIEN
sragh industrial estate, co, t
offaly
EI 
MDR Report Key9476765
Report Number9611018-2019-00374
Device Sequence Number19495116
Product Code GCX
UDI-Device Identifier10884527019830
UDI-Public10884527019830
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888501015
Device Catalogue Number8888501015
Device Lot Number19D257FHX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;